MAUDE Adverse Event Report: BIOMET 3I 3I T3 TAPERED IMPLANT 4/3 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3 TAPERED IMPLANT 4/3 X 13MM; DENTAL IMPLANT
Catalog Number BOPT4313
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sinus Perforation (2277)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Implant was seated and a pa was taken.After reviewing the image it was decided there was lack of primary stability.A small sinus opening and close proximity to neighboring tooth operation was aborted.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Additional Manufacturer Narrative
Zimvie received one (1) bopt4313, (3i t3® tapered implant 4/3 x 8.5 - 15.0mm) for evaluation.Visual evaluation and functional test were performed.The returned implant has signs of use.The implant was identified as reported however, no apparent malfunction was identified with the implant that would contribute to the reported events.Implant matched prints where measured.The implant was returned attached to a placement driver (iipdtus) however, no apparent malfunction or allegations were reported / noted against the driver.The driver engaged / disengaged from the implant as intended.Dhr review was completed for the subject lot number 2022071438.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022071438 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿lack of primary stability + perforated sinus¿.The customer did not submit images for the reported event.Based on the investigation and risk management file review as per rm-00053-haz rev 12, the most likely root cause determined from the investigation was user error/patient factors refer to attached summary investigation for ¿lack of primary stability¿.Therefore, based on the available information, a device malfunction did not occur.Implant was returned with no damage that would cause or contribute to the event.The reported event could not be verified with all the available information.Lack of primary stability is a non-verifiable event as well.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.Similar complaints for the inability to achieve primary stability (unable to place implant into osteotomy) have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformances.While non-conformances were identified for some lots during manufacturing records reviews, the documented disposition actions for each have not suggested the likely release of non-conforming product.To date, all complaint data was found to be conforming and did not meet capa/hhe/d/ or any further escalations.Therefore, there were no complaints which confirmed a manufacturing or design related issue caused or contributed to the reported event.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3I T3 TAPERED IMPLANT 4/3 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19248125
Report Number0001038806-2024-00896
Device Sequence Number6437891
Product Code DZE
UDI-Device Identifier00844868028482
UDI-Public(01)00844868028482(17)270810(10)2022071438
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberBOPT4313
Device Lot Number2022071438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic